Letters

Emergency naloxone for heroin overdose: Beware of naloxone's other characteristics

BMJ 2006; 333 doi: https://doi.org/10.1136/bmj.333.7571.754-a (Published 05 October 2006) Cite this as: BMJ 2006;333:754
  1. Andrew J Ashworth, general practitioner (Andrew.Ashworth@lothian.scot.nhs.uk)
  1. Davidson's Mains Medical Centre, Edinburgh EH4 5BP

    EDITOR—While naloxone is a good drug for resuscitation we should beware its other characteristics.1 Naloxone has a short half life and so may give unskilled users a false sense of security, introducing a “secondary opiate overdose,” particularly when used to treat overdose with a long acting opiate such as methadone. The authors …

    View Full Text

    Sign in

    Log in through your institution

    Free trial

    Register for a free trial to thebmj.com to receive unlimited access to all content on thebmj.com for 14 days.
    Sign up for a free trial

    Subscribe